Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 33, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 30, 2010, 11:51 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Mar 30, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 11:51 AM EDT (15:51 UTC)
- In effect from
- Mar 30, 2010, 12:00 PM EDT
- Expired
- Mar 30, 2010, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -165 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990 WWUS82 KMFL 301551 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1151 AM EDT TUE MAR 30 2010 ...A RED FLAG WARNING IS IN EFFECT FOR THE EAST COAST METRO AND COASTAL ZONES OF SOUTH FLORIDA FROM NOON UNTIL 8PM FOR RELATIVE HUMIDITIES FALLING TO OR BELOW 35 PERCENT FOR MORE THAN FOUR HOURS... FLZ068-072-074-168-172-173-310000- /O.NEW.KMFL.FW.W.0033.100330T1600Z-100331T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1151 AM EDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... A MUCH DRIER AIRMASS HAS MOVED INTO SOUTH FLORIDA THIS MORNING, AND THE WARMEST TEMPERATURES WILL OCCUR ACROSS THE METRO SECTIONS OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. THESE TEMPERATURES IN THE LOW TO MID 70S ALONG WITH DEW POINTS IN THE LOW TO MID 40S WILL ALLOW THE RELATIVE HUMIDITIES TO FALL INTO THE LOW TO MID 30S FOR MULTIPLE HOURS, THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
612 WWUS82 KMFL 301833 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT TUE MAR 30 2010 ...A RED FLAG WARNING IS IN EFFECT FOR THE EAST COAST METRO AND COASTAL ZONES OF SOUTH FLORIDA UNTIL 8PM FOR RELATIVE HUMIDITIES FALLING TO OR BELOW 35 PERCENT FOR MORE THAN FOUR HOURS... ...A FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM UNTIL 8 PM WEDNESDAY AFTERNOON FOR ALL OF SOUTH FLORIDA EXCEPT THE EAST COAST METRO AND COASTAL SECTIONS INCLUDING FAR SOUTH MIAMI-DADE COUNTY FOR 4 HOURS OR MORE BELOW 35 PERCENT RELATIVE HUMIDITY... FLZ068-072-074-168-172-173-310000- /O.CON.KMFL.FW.W.0033.000000T0000Z-100331T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 233 PM EDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A MUCH DRIER AIRMASS HAS MOVED INTO SOUTH FLORIDA THIS MORNING, AND THE WARMEST TEMPERATURES WILL OCCUR ACROSS THE METRO SECTIONS OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. THESE TEMPERATURES IN THE LOW TO MID 70S ALONG WITH DEW POINTS IN THE LOW TO MID 40S WILL ALLOW THE RELATIVE HUMIDITIES TO FALL INTO THE LOW TO MID 30S FOR MULTIPLE HOURS, THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-067-069>071-073-075-311100- /O.NEW.KMFL.FW.A.0026.100331T1700Z-100401T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 233 PM EDT TUE MAR 30 2010 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... TEMPERATURES WILL WARM A BIT WEDNESDAY AFTERNOON OVER TUESDAY'S HIGHS AND DEW POINT MAY ALSO BE A COUPLE OF DEGREES COOLER. A SEA BREEZE IS ALSO EXPECTED ALONG THE EAST COAST INCREASING THE MOISTURE THERE. THIS MAY CREATE 4 OR MORE HOURS OF 35 PERCENT OR LESS RH DURING THE AFTERNOON, THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON ACROSS INTERIOR AND WEST COAST SECTIONS OF SOUTH FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
885 WWUS82 KMFL 302339 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 739 PM EDT TUE MAR 30 2010 ...A FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM UNTIL 8 PM WEDNESDAY AFTERNOON FOR ALL OF SOUTH FLORIDA EXCEPT THE EAST COAST METRO AND COASTAL SECTIONS INCLUDING FAR SOUTH MIAMI-DADE COUNTY FOR 4 HOURS OR MORE BELOW 35 PERCENT RELATIVE HUMIDITY... FLZ068-072-074-168-172-173-310045- /O.EXP.KMFL.FW.W.0033.000000T0000Z-100331T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 739 PM EDT TUE MAR 30 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... REGIONAL OBSERVATIONS INDICATE THAT THE RELATIVE HUMIDITIES ACROSS MOST OF THE WARNING AREA HAVE RISEN ABOVE 35 PERCENT AND ANY REMAINING LOCATIONS AT OR JUST BELOW 35 PERCENT WILL RISE ABOVE CRITICAL LEVELS SOON. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FLZ063-066-067-069>071-073-075-310745- /O.CON.KMFL.FW.A.0026.100331T1700Z-100401T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 739 PM EDT TUE MAR 30 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... TEMPERATURES WILL WARM A BIT WEDNESDAY AFTERNOON OVER TUESDAY'S HIGHS AND DEW POINTS MAY ALSO BE A COUPLE OF DEGREES COOLER. A SEA BREEZE IS ALSO EXPECTED ALONG THE EAST COAST INCREASING THE MOISTURE THERE. THIS MAY CREATE 4 OR MORE HOURS OF 35 PERCENT OR LESS RH DURING THE AFTERNOON, THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON ACROSS INTERIOR AND WEST COAST SECTIONS OF SOUTH FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 9:31 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 30, 9:31 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EDT TUE MAR 30 2010
.UPDATE...
WHAT A DIFFERENCE A DAY MAKES! WE'RE LOOKING AT DRY AND COOL
CONDITIONS TODAY AFTER A WET AND STORMY MONDAY. SURFACE LOW
PRESSURE MOVING NORTH ALONG THE MID-ATLANTIC COAST WILL CONTINUE
TO MOVE FARTHER FROM OUR REGION AS A WEAK BUT SPRAWLING AREA OF
HIGH PRESSURE OVER THE GULF OF MEXICO MOVES IN. THE RESULTING
WEAKENING OF THE PRESSURE GRADIENT WILL LEAD TO DECREASING WINDS
OVER ALL AREAS THIS AFTERNOON. THEREFORE WILL LET THE SMALL CRAFT
ADVISORY EXPIRE ALL WATERS AT 10 AM, AND LEAVE A CAUTION STATEMENT
IN FOR SOME OF THE ZONES UNTIL WINDS SUBSIDE FURTHER THIS
AFTERNOON. ATLANTIC SWELLS ALSO APPEAR TO BE NOT AS HIGH AS
FORECAST AS BUOYS OFF EAST CENTRAL FLORIDA SHOWING NO MORE THAN 2
FT SWELLS AT 12 TO 14 SECONDS.
MAIN FORECAST CONCERN THIS AFTERNOON IS: HOW LOW WILL THE RELATIVE
HUMIDITY VALUES FALL? 12Z MIAMI SOUNDING SHOWS VERY DRY AIR JUST
ABOVE THE SURFACE WITH DEWPOINTS IN THE 30S AT THE BASE OF THE
INVERSION LAYER AROUND 3000 FT. THE LOCAL WRF MODEL REFLECTS THIS
BY DROPPING DEWPOINTS INTO THE LOWER 40S OVER THE EAST COAST METRO
AREAS THIS AFTERNOON. THE WRF HAS BEEN KNOWN TO CAPTURE THESE
CONDITIONS WELL IN THE PAST, AND EASTERN AREAS WILL HAVE THE
STRONGEST MIXING TODAY DUE TO SLIGHTLY STRONGER OFFSHORE WIND. IF
THIS VERIFIES, RED FLAG WARNING CRITERIA WOULD BE MET. THEREFORE
WILL KEEP CLOSE WATCH ON TEMP/DEWPOINT TRENDS AND ISSUE SHORT-
FUSED RED FLAG WARNING IF NEEDED. NORTHWEST COMPONENT TO WIND FLOW
SHOULD KEEP SW GULF COAST AND EVEN ADJACENT INLAND AREAS FROM
REACHING CRITICAL RH LEVELS. /MOLLEDA
&&
.PREV DISCUSSION... /ISSUED 740 AM EDT TUE MAR 30 2010/
AVIATION...VFR CONDITIONS ALONG WITH NW WINDS EXPECTED THROUGH
THE PERIOD. /TINGLER
PREV DISCUSSION... /ISSUED 353 AM EDT TUE MAR 30 2010/
DISCUSSION...NOT A TREMENDOUS AMOUNT TO TALK ABOUT THIS FORECAST
CYCLE. THEN NEXT SEVEN DAYS WILL TRULY BE CHAMBER OF COMMERCE
WEATHER ACROSS SOUTH FLORIDA. THE MID LEVEL SHORT WAVE TROUGH THAT
GAVE US THE SEVERE WEATHER ON MONDAY HAS LIFTED TO THE NORTHEAST
LEAVING OUR REGION UNDER DEEP NORTHWEST FLOW WITH A BROAD RIDGE
OVER THE CONTINENTAL SOUTHERN TIER OF STATES. THEN A STRONG SHORT
WAVE WILL DIG INTO THE DESERT SOUTHWEST WHICH WILL IN TURN SHIFT
AND AMPLIFY THE RIDGE OVER THE SOUTHEAST STATES INCLUDING THE FL
PENINSULA. THE SURFACE RIDGE NOW CENTERED OVER THE WESTERN GOFMEX
WILL SHIFT EAST TO THE FLORIDA PENINSULA BY TUESDAY NIGHT AND PARK
ITSELF THROUGH FRIDAY. AS THE SOUTHWEST SHORT WAVE LIFTS TO THE
NORTHEAST, THE MID LEVEL AND SURFACE RIDGES WILL SHIFT EAST INTO
THE ATLANTIC. ALL OF THIS SETS THE STAGE FOR A VERY PLEASANT WEEK
WITH VERY FEW CLOUDS AND NO RAINFALL WITH A GRADUAL WARM-UP ON
WEDNESDAY INTO THE UPCOMING WEEKEND. SPEAKING OF CLOUD COVER,
THERE IS A DECENT AMOUNT OF CIRRUS OVER US LOOKING AT IR IMAGERY
THIS MORNING BUT IT IS ALSO VERY THIN WITH THE MOON SHINING
BRIGHTLY. THEREFORE, WILL GO WITH LITTLE CLOUD COVER TODAY AND
FORECAST WILL GO OUT AS MOSTLY SUNNY.
MARINE...ROUGH MARINE CONDITIONS TO BEGIN THE DAY BUT THEN AS
HIGH PRESSURE BUILDS IN THIS MORNING, THE WIND AND SEAS WILL BEGIN
TO DIMINISH. A SMALL NORTHEAST SWELL WILL CONTINUE TO AFFECT THE
NORTHERN PORTIONS OF THE ATLANTIC WATERS THROUGH MID WEEK THEN
BEGIN TO SUBSIDE BY LATE IN THE WEEK.
FIRE WEATHER...MUCH DRIER CONDITIONS WILL EXIST TODAY THROUGH MID
WEEK. HOWEVER, WITH AFTERNOON TEMPERATURES ONLY CLIMBING INTO
THE LOWER TO MID 70S THE RELATIVE HUMIDITY ACROSS THE REGION WILL
ONLY FALL BELOW 35 PERCENT FOR ONE TO TWO HOURS THIS AFTERNOON.
THEREFORE, THE FIRE WEATHER WATCH HAS BEEN CANCELLED. TEMPERATURES
WILL MODIFY ON WEDNESDAY AND THIS COULD LEAD TO MORE CRITICAL
CONDITIONS OCCURRING. IT APPEARS VERY LIKELY THAT RELATIVE
HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT ESPECIALLY ACROSS THE
INTERIOR PORTIONS. THEY COULD EVEN DROP BELOW FOR FOUR HOURS OR
MORE ACROSS THE NORTHWEST INTERIOR. BUT, AT THIS TIME HAVE DECIDED
AGAINST ISSUING A FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AS
THERE IS TOO MUCH UNCERTAINTY ABOUT HOW LARGE OF AN AREA MIGHT
EXPERIENCE THESE CRITICAL THRESHOLDS. THIS WILL BE CLOSELY
MONITORED OVER THE NEXT 24 HOURS SO STAY TUNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 52 76 58 / 0 0 0 0
FORT LAUDERDALE 75 56 77 64 / 0 0 0 0
MIAMI 74 57 77 62 / 0 0 0 0
NAPLES 74 51 77 55 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR BISCAYNE
BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR GULF
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM.
&&
LONG TERM...59/RM
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Mar 30, 3:57 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 357 AM EDT TUE MAR 30 2010 FLZ063-066>075-168-172>174-310400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 357 AM EDT TUE MAR 30 2010 ...HIGH RISK OF RIP CURRENTS PALM BEACHES, MODERATE RISK BROWARD/MIAMI-DADE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS AT THE PALM BEACHES TODAY DUE TO A NORTHEAST SWELL OF UP TO 3 FEET. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BROWARD AND MIAMI-DADE COAST DUE TO A NORTHEAST SWELL OF 1 TO 2 FEET. THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE COLLIER COUNTY COAST DUE TO NORTHWEST WINDS OF 10 TO 15 MPH. WAVES: SEAS OF 7 TO 8 FEET OVER THE GULF STREAM AND THE OFFSHORE GULF OF MEXICO WATERS OFF THE COLLIER COAST WILL GRADUALLY SUBSIDE THIS AFTERNOON. TEMPERATURES: LOWS TONIGHT WILL FALL TO AROUND 45 DEGREES ACROSS GLADES COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:06 AM EDT | Coastal Flood Statement | MFL | Palm Beach | 16 hr |
| Mar 30, 2:33 PM EDT | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe | 14 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.